Saturday, July 26, 2014
Thursday, November 20, 2008 Jerry, Community Member, asks

Q: Will pravastatin cause my legs to ache?

My legs ache most of the time.

When I walk on a treadmill I can do 15,or 20 min`s with some pain.When I try to run at the track my legs hurt so much the pain keeps me from runnin more than 1/8th of a mile.

Could this be a bad side effect of "Pravastatin"?

I`ve been takin this Statin for several years.

My "HDL" is 29.My "DLD" is 105.My total is 171....... I don`t yet know my triglycerides.My doctor will send me that info in a couple days.

Jerry

Answer This
Answers (4)
Neil MD, Health Pro
11/20/08 5:35pm

Hello Jerry,

 

Muscle aches are a known side effect of statin drugs as you may know.  You should definitely discuss these symptoms with your physician.

 

The side effects of statins are dose related; so if you have recently increased you dose, there is increased likelihood that statins are causing you muscle aches.  Also, statins are  metabolized in the liver, so newly onset liver diseases could increase the drugs level in your blood and cause more symptoms. These drug does not cause joint point, so if your knees or hips are hurting, then it is likely not caused by statins.

 

Note that other disease can cause leg pain with exercise, including spinal stenosis and vascular insufficiency in the legs. 

 

Certainly, if your doctor tells you its okay to discontinue your statin and your muscle aching resolves, then it is almost definitely a medication side effect.  Your personal physician, who knows your history and perform studies, will be able to help you determine the cause of your symptoms.

 

To your health,

Neil MD

Reply
thereeds44, Community Member
1/30/09 1:20pm

Bios Life Slim makes a product that are statin drug without side effects that will lower your cholesterol as well.  go to www.itmakeslifebetter.com

Reply
betty, Community Member
2/18/10 6:44am

I had a heart attack in January of 2005.  Complete blockage on two arteries.  I have tried to take the latest colesterol medication, like Crestor and Lipitor, with severe musle cramps in my legs.  This happened on several occations while taking them.  At one point the heals of my feet were touching my bottom and I could not pull them out.  I screamed at my daughter and she came and helped me get into a warm bath and I called the doctor at 1AM.  When my legs ache from the pain, I cannot do much of anything.  Could Pravastation be a cause for this pain.  I have taken it for about 4 & 1/2 years.

Reply
evelyn lasse, Community Member
4/18/10 10:30pm

its probably the statin you are taking

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Jerry, Community Member— Last Modified: 06/21/12, First Published: 11/20/08